also it said to lower your salt intake, I LOVE my tea and have had increased thirst since returning to lithium so PLEASE help
You do not want to get a low sodium, keep your salt intake reasonable. If your sodium drops, lithium will replace it. This can lead to lithium toxicity. I'm sure they are talking about the caffeine in tea and coffee. Its a diuretic and can again cause imbalance with your sodium.
Hi! On lithium you have to maintain your hydration evenly. Dehydration will cause your blood lithium level to rise; too much fluid intake will wash it out of your system.
Your weight divided by 2, divided by 8 = your daily fluid intake.
150lbs = 75lbs = 9.3 (8)oz glasses of water
As kaismama said, it's the tea which is mildly diuretic. You can have a cuppa now and then just not 8 a day!. If your urine turns pale yellow cut back a bit on your fluids ~ and don't worry about changing your salt intake.
Have your blood lithium level checked every 3-6 months.
Best wishes WCV
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Sep 2010 • 2 answers
Posted 13 Mar 2011 • 2 answers
Posted 16 Oct 2014 • 1 answer
Posted 11 Jan 2015 • 1 answer
What foods or drink to avoid on Pradaxa? Is there any harm in drinking green tea or should I stay w?
Posted 15 Jul 2017 • 1 answer